MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC NORIAN DRILLABLE INJECT 3CC-STERILE; FILLER, CALCIUM SULFATE PREFORMED PELLETS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC NORIAN DRILLABLE INJECT 3CC-STERILE; FILLER, CALCIUM SULFATE PREFORMED PELLETS
Model Number 07.704.003S
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j employee.Device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on unknown date, the two extra boxes of norian drillable inject needed to be opened because the nurse forgot to squeegee the norian into the syringe.Two (2) norian drillable inject cracked when attaching the syringe to the pouch.It was unknown when the issue when discovered.Patient and procedure involvement are unknown.This report is for one (1) norian drillable inject 3cc-sterile.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the norian drillable inject 3 cc- sterile (p/n: 07.704.003s, lot #: ds7001509) was returned and received.Upon visual inspection, the pouch was noted to be opened at the chevron end and the syringe was disconnected.Hardened material was observed in the rotary pouch indicating that the solution was injected and a reaction occurred.There were no observations to indicate that the material would not have been able to transfer to the delivery syringe if it was not removed prematurely.No other issues were observed with the returned components.Functional test: a functional test was not performed due to opened pouch and syringe disconnected.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Investigation conclusion: the complaint condition was confirmed for the norian drillable inject 3 cc- sterile (p/n: 07.704.003s, lot #: ds7001509).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.There were no observations to indicate that the material would not have been able to transfer to the delivery syringe if it was not removed prematurely.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: manufacturing location: dsm biomedical - kensey nash.Inspection and release by: monument part number: 07.704.003s - norian drillable inject 3cc - sterile, lot number: ds7001509 (sterile), lot quantity: (b)(4) , release to warehouse date: 05-dec-2018, expiration date: 28-mar-2020.Purchased finished goods traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Certificate of conformance received from dsm dated 27-nov-2018 was reviewed and determined to be conforming.Certificate of conformance sterility parameters were reviewed and determined to be conforming.This lot met all visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
NORIAN DRILLABLE INJECT 3CC-STERILE
Common Device Name
FILLER, CALCIUM SULFATE PREFORMED PELLETS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11599849
Report Number2939274-2021-01642
Device Sequence Number3402717
Product Code MQV
UDI-Device Identifier10886982131607
UDI-Public10886982131607
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K102722
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2020
Device Model Number07.704.003S
Device Catalogue Number07.704.003S
Device Lot NumberDS70006264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date04/27/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NORIAN DRILLABLE INJECT 10CC-STERILE; NORIAN DRILLABLE INJECT 5CC-STERILE